MAUDE Adverse Event Report: ARTHREX INC. LOW PROFILE SCREW,CORTICAL,3.5X16MM,DRP; SCREW, FIXATION, BONE

ARTHREX INC. LOW PROFILE SCREW,CORTICAL,3.5X16MM,DRP; SCREW, FIXATION, BONE
Catalog Number AR-8735-16
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided, so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a distal radius procedure, upon insertion of the very first 3.5 mm low profile cortical screw, this screw head came off.The head of the screw was retrieved however, the body of the screw was unable to be removed.The case was completed without further incident.Follow-up investigation: the surgeon attempted to remove the body of the screw with the driver initially but with no success, he switched to a needle driver.Still, the body of the screw could not be removed and was left in the patient sitting flush with the bone.5.The case was completed with a 3.5 size 14 locking screw proximally and a 3.5 cortical screw size 14 in the 3 hole plate.In the distal portion, the plate was filled with 2.4 val screws sizes 16, 18, 18, and 20.

Brand Name
LOW PROFILE SCREW,CORTICAL,3.5X16MM,DRP
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7521501
Report Number1220246-2018-00181
Device Sequence Number1425177
Product Code HWC
UDI-Device Identifier00888867288324
UDI-Public00888867288324
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8735-16
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;